Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 291, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 6, 2008, 11:02 PM EDT for Berkeley County, South Carolina. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2008, 11:02 PM EDT (03:02 UTC)
- Expired
- Aug 7, 2008, 12:00 AM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Berkeley County, SC
The radar
The Columbia radar (KCAE), 111 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 11:20 PM EDT | TSTM WND GST 41 | Eadytown, SC | PINEVILLE HANDAR REPORTED 41 MPH. |
| Aug 6, 11:20 PM EDT | TSTM WND GST 45 | Bonneau, SC | 45 MPH WINDS REPORTED BY THE LAKE MOULTRIE FIRE DEPARTMENT. |
| Aug 6, 11:40 PM EDT | HAIL 1 | Pinopolis, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3702 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 070302
SVRCHS
SCC015-070400-
/O.NEW.KCHS.SV.W.0291.080807T0302Z-080807T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1102 PM EDT WED AUG 6 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL MIDNIGHT EDT
* AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EASTERN LAKE MARION...OR ABOUT 15 MILES WEST OF SAINT STEPHEN...
MOVING SOUTHEAST AT 22 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
EADYTOWN...EASTERN LAKE MARION...
CROSS...
NORTHERN LAKE MOULTRIE...
BONNEAU BEACH...SOUTHERN LAKE MOULTRIE...
PINOPOLIS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
IF ON OR NEAR LAKE MOULTRIE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3335 7981 3313 8011 3331 8026 3338 8024
3340 8022 3345 8022 3347 8019 3346 8017
3347 8015 3349 8015 3351 8011
TIME...MOT...LOC 0302Z 308DEG 19KT 3341 8015
$$3 follow-up statements
000
WWUS52 KCHS 070316
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1116 PM EDT WED AUG 6 2008
SCC015-070400-
/O.CON.KCHS.SV.W.0291.000000T0000Z-080807T0400Z/
BERKELEY SC-
1115 PM EDT WED AUG 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHWESTERN BERKELEY COUNTY...
AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NORTHERN LAKE MOULTRIE...OR ABOUT 10 MILES WEST OF SAINT
STEPHEN...MOVING SOUTHEAST AT 22 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...EADYTOWN...PINOPOLIS...SAINT STEPHEN...
EASTERN LAKE MARION...NORTHERN LAKE MOULTRIE AND SOUTHERN LAKE
MOULTRIE.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3335 7981 3313 8011 3331 8026 3338 8024
3340 8022 3345 8022 3347 8019 3346 8017
3347 8015 3349 8015 3351 8011
TIME...MOT...LOC 0315Z 308DEG 19KT 3337 8009
$$000
WWUS52 KCHS 070339
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1139 PM EDT WED AUG 6 2008
SCC015-070400-
/O.CON.KCHS.SV.W.0291.000000T0000Z-080807T0400Z/
BERKELEY SC-
1138 PM EDT WED AUG 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR CENTRAL BERKELEY COUNTY...
AT 1136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MACBETH...OR ABOUT 6 MILES NORTH OF MONCKS CORNER...
MOVING SOUTHEAST AT 34 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
CROSS...EADYTOWN...PINOPOLIS...AND LAKE MOULTRIE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3341 7999 3335 7981 3313 8011 3331 8021
3345 8022 3347 8019 3346 8018 3347 8014
3348 8014
TIME...MOT...LOC 0338Z 300DEG 29KT 3327 7998
$$000
WWUS52 KCHS 070353
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1153 PM EDT WED AUG 6 2008
SCC015-070402-
/O.EXP.KCHS.SV.W.0291.000000T0000Z-080807T0400Z/
BERKELEY SC-
1152 PM EDT WED AUG 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERKELEY COUNTY WILL
EXPIRE AT MIDNIGHT EDT...
AT 1148 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE. HOWEVER...STRONG THUNDERSTORMS WILL REMAIN
IN THESE AREAS THROUGH 1230 AM.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION.
LAT...LON 3341 7999 3335 7981 3313 8011 3331 8021
3345 8022 3347 8019 3346 8018 3347 8014
3348 8014
TIME...MOT...LOC 0352Z 300DEG 29KT 3321 7986
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:33 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 6, 9:33 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
933 PM EDT WED AUG 6 2008
.SYNOPSIS...
A SURFACE TROUGH WILL MEANDER OVER THE REGION THROUGH THURSDAY.
MEANWHILE...A WEAKENING COLD FRONT APPROACH THE REGION THURSDAY
AND WILL PUSH INTO THE REGION LATE THIS WEEK...THEN WILL STALL AND
DISSIPATE OVER OR JUST SOUTH OF THE AREA THIS WEEKEND. BY EARLY
NEXT WEEK...ATLANTIC HIGH PRESSURE WILL BUILD OVER THE REGION.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WE SET NEW RECORD HIGH TEMPS AT BOTH KSAV AND KCHS EARLIER TODAY.
PLEASE REFER TO THE RERCHS AND RERSAV FOR ADDITIONAL INFORMATION.
MESO LOW PRES ACROSS THE MIDLANDS OF SC THIS EVENING IS STILL
GENERATING A LITTLE T-STORM ACTIVITY NW OF THE FCST AREA...WHILE
WEAKENING ACTIVITY FOUND ALONG A CONVERGENCE ZONE IS IMPACTING
LOCATIONS ACROSS S-CENTRAL GA. WITH THE W AND NW SYNOPTIC FLOW WE
WILL KEEP WATCH ON CONVECTION WHICH WILL MAKE A RUN FOR OUR NW
ZONES PRIOR TO MIDNIGHT...AND WE WILL CONSIDER ADDING SMALL POPS
IF LATER TRENDS ON RADAR/SATELLITE INDICATE IT WILL REACH THE CWFA
BEFORE DISSIPATING. OTHERWISE...RAIN CHANCES ARE GENERALLY 10
PERCENT OR LESS TONIGHT AS MESO LOW DISSIPATES BEFORE REACHING THE
FORECAST REGION.
OTHER THAN A LITTLE CONVECTIVE MID AND HIGH LEVEL CLOUDS THE FIRST
PART OF TONIGHT...MOSTLY CLEAR SKIES WILL PREVAIL OVERNIGHT. WHILE
WIND FIELDS ARE LESS TONIGHT THAN LAST NIGHT...TEMPS WERE STARTING
OFF A LITTLE HIGHER THAN 24 HOURS AGO AT SUNSET. THUS WE LOOK FOR
TEMPS TO BE SIMILAR TO LOWEST READINGS OF LAST NIGHT...WITH MOSTLY
MID AND UPPER 70S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
12Z GUIDANCE SUGGESTS THAT THE UPPER RIDGE AND ASSOCIATED
WARM/CAPPED MID LEVEL AIRMASS WILL ONLY GRADUALLY RETREAT
THURSDAY. THIS SHOULD DELAY THE ONSET OF THUNDERSTORMS UNTIL
AROUND MID AFTERNOON. WITH AN OFFSHORE/DOWNSLOPE FLOW...850 MB
TEMPS 20-21C AND 1000-850 MB THICKNESS 1440-1445
DAM...TEMPERATURES WILL CLIMB INTO THE UPPER 90S/AROUND 100
DEGREES AWAY FROM THE IMMEDIATE COAST. THESE TEMPERATURES WILL BE
ACCOMPANIED BY DEWPOINTS IN THE UPPER 60S TO MID 70S...JUSTIFYING
ONE MORE DAY OF HEAT ADVISORIES FOR ALL AREAS. THERE REMAINS A
SLIGHT CHANCE THAT AFTERNOON DEWPOINTS MAY FALL INTO THE MID 60S
INLAND...ESPECIALLY IF THE ONSET OF CONVECTION IS DELAYED.
ALSO...THERE REMAINS A LOW CHANCE THAT HIGHER DEWPOINTS MAY
BRIEFLY SUPPORT HEAT INDICES 110-115 AT ISOLATED LOCATIONS WITHIN
COASTAL COUNTIES.
AS TEMPERATURES PUSH THROUGH THE UPPER 90S...ISOLATED TO SCATTERED
PULSE THUNDERSTORMS MAY BEGIN TO DEVELOP ALONG THE SEA
BREEZE...WHICH WILL INITIALLY REMAIN CLOSE TO THE COAST...AND
ALONG OTHER AREAS OF MESOSCALE CONVERGENCE. HOWEVER...OF GREATER
CONCERN IS THE POTENTIAL FOR ORGANIZED STRONG TO SEVERE
THUNDERSTORMS TO DEVELOP UPSTREAM ALONG THE SYNOPTIC COLD
FRONT...WITHIN A BAND OF STRONG MID LEVEL WINDS/30-40 KNOT
0-6 KM BULK SHEAR. ORGANIZED THUNDERSTORMS MAY PROPAGATE SE AND
COULD PUSH INTO THE FORECAST AREA WITH A THREAT FOR DAMAGING WIND
GUSTS LATE IN THE AFTERNOON OR EARLY IN THE EVENING.
RECORD HIGH TEMPS FOR AUGUST 7...
KCHS...98 SET IN 2007
KCHL...96 SET IN 1968
KSAV...100 SET IN 1899
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE
WEEKEND...WITH SOLUTIONS THEN DIVERGING A BIT BY EARLY NEXT WEEK.
THE COLD FRONT IS EXPECTED TO STALL OUT OVER THE AREA ON FRIDAY
AND FRIDAY NIGHT THEN DISSIPATE OVER THE WEEKEND. ATLANTIC HIGH
PRESSURE WILL THEN BUILD BACK INTO THE REGION EARLY NEXT WEEK. THERE
IS SOME DISAGREEMENT AMONGST THE GLOBAL MODELS FOR THE EARLY AND
MIDDLE PORTION OF NEXT WEEK...WITH THE GFS HANGING ONTO ATLANTIC
HIGH PRESSURE...WHILE THE ECMWF SUGGESTS A COLD FRONT WILL MOVE
THROUGH THE AREA BY THE MID WEEK. THE NOGAPS MODEL ON THE OTHER HAND
IS A GOOD COMPROMISE BETWEEN THE GFS AND ECMWF SOLUTION ALLOWING A
COLD FRONT TO APPROACH THE AREA LATE WEDNESDAY OR WEDNESDAY
NIGHT...AND WILL USE ITS TIMING FOR THE AFTERNOON FORECAST PACKAGE.
EXPECT THAT IF THE CAPPING INVERSION HAS NOT BROKEN BY LATE THURSDAY
AFTERNOON IT WILL BREAK THURSDAY EVENING AS UPPER HEIGHTS LOWER IN
RESPONSE TO A STRONG UPPER LEVEL TROUGH APPROACHING THE AREA. THE
AREA WILL ALSO BEGIN TO FEEL THE INFLUENCE OF ENTRANCE REGION
FORCING FROM A 100+ KT H25 JET. WITH PLENTY OF LOW LEVEL INSTABILITY
IN PLACE AND INCREASING DYNAMIC FORCING SEVERE WEATHER WILL BE A
CONCERN WITH MAIN HAZARDS EXPECTED TO BE DAMAGING WINDS AND LARGE
HAIL. DECENT FORCING WILL REMAIN IN PLACE THROUGH MUCH OF THE DAY
FRIDAY...AND ALTHOUGH SEVERE WEATHER CAN/T BE RULED OUT...PLENTY OF
CLOUD COVER WILL LIKELY KEEP THE GREATEST SEVERE WEATHER THREAT
CONFINED TO SOUTHEAST GEORGIA. WILL CARRY HIGH CHANCE OR LIKELY POPS
THURSDAY NIGHT AND FRIDAY.
CONVECTION IS EXPECTED TO QUICKLY END FRIDAY EVENING AS INCREASING
DEEP LAYER NORTHWEST FLOW DRIVES DEEPEST MOISTURE SOUTHEASTWARD AND
OUT OF THE FORECAST AREA. WILL CARRY SLIGHT CHANCE/LOW CHANCE POPS
IN THE EVENING...WITH DRY CONDITIONS THEN EXPECTED OVERNIGHT.
A MUCH DRIER AIRMASS WILL WORK INTO THE AREA THIS WEEKEND INTO EARLY
NEXT WEEK...HELPING TO LIMIT THE COVERAGE OF ANY SHOWER AND
THUNDERSTORM ACTIVITY. WILL KEEP POPS LIMITED TO THE SLIGHT CHANCE
RANGE OR BELOW SATURDAY THROUGH TUESDAY.
DEEP MOISTURE WILL BE ON THE INCREASE WEDNESDAY AS THE NEXT COLD
FRONT BEGINS TO APPROACH THE REGION...AND WILL CARRY CHANCE POPS
ACROSS THE AREA.
TEMPERATURES THROUGHOUT THE EXTENDED PERIOD ARE EXPECTED TO REMAIN
WITHIN A DEGREE OR TWO EITHER SIDE OF CLIMO.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
FOR KCHS...SEA BREEZE HAS PUSHED INLAND OF THE TERMINAL AND THAT
ALONG WITH MAINLY DIURNAL NATURE TO TSRA UPSTREAM WILL NEGATE ANY
MENTION OF CB FOR TONIGHT. THUS WE HAVE ONLY INCLUDED A LITTLE
CONVECTIVE DEBRIS CLOUDS AND WILL KEEP WATCH FOR MARGINAL MVFR
CONDITIONS OVERNIGHT DUE TO HAZE. MIDDAY CUMULUS CLOUDS ON
THURSDAY WILL BUILD INTO TCU AND CB BY LATE IN THE DAY...AND WITH
INTERACTION OF THE RESULTANT SEA BREEZE...APPROACHING SHORT WAVE
AND BOUNDARIES MOVING IN FROM THE W...WE COULD SEE TSRA IMPACTING
THE TERMINAL LATE THURSDAY INTO THURSDAY NIGHT.
FOR KSAV...WEAK CONVERGENT BOUNDARY ACROSS INLAND SE GA IS STILL
PRODUCING ISOLATED CONVECTION FAR W OF THE TERMINAL. WHILE WE
CANNOT ENTIRELY RULE OUT ISOLATED SHRA OR TSRA FORMING CLOSER TO
KSAV EARLY IN THE FORECAST PERIOD...PROBABILITIES ARE LESS THAN 10
PERCENT OF THEIR OCCURRENCE. THUS WE WILL GO WITH VFR WEATHER
TONIGHT...KEEPING WATCH FOR SOME REDUCTION IN HAZE OVERNIGHT.
SHORT WAVE TO MOVE IN FROM THE W AND SW FOR THURSDAY
AFTN/EVENING...RESULTING IN A RISK OF TSRA LATE IN THE FORECAST
PERIOD. SEA BREEZE MAY HAVE A HARD TIME PUSHING INLAND TO KSAV
WITH DEEP WLY SYNOPTIC FLOW...SO ANY CONVECTION WOULD LIKELY
ADVECT IN FROM THE W RATHER THAN DEVELOP OVER THE REGION.
EXTENDED AVIATION OUTLOOK...MOSTLY VFR CONDITIONS OUTSIDE OF
CONVECTION...WHICH COULD BECOME MORE FREQUENT THURSDAY NIGHT AND FRIDAY.
&&
.MARINE...
ATLC RIDGE WILL REMAIN SUPPRESSED FAR TO THE S ACROSS SRN FL
TONIGHT AS LEE SIDE TROUGH MOVES INTO THE LOCAL WATERS TOWARD
MORNING. BEST PINCHING BETWEEN THESE SYSTEMS WILL OCCUR THROUGH
06-09Z...WITH WINDS DROPPING OFF AS THEY VEER TO W OR EVEN NW
TOWARD DAYBREAK. WILL CARRY WINDS UP TO 15 KT OVER THE NEAR SHORE
ATLC WATERS THE FIRST PART OF TONIGHT...BUT UP TO 20 KT ACROSS THE
OUTER GA WATERS EARLY. AS WINDS VEER OVERNIGHT/LATE...WIND SPEEDS
WILL DROP OFF TO 10 OR 15 KT. SEAS WILL GENERALLY BE 3 FT OR LESS
WITHIN 20 NM OF THE COAST...BUT UP TO 4 FT FURTHER OFFSHORE.
FOR CHS HARBOR...WE WILL REMOVE MENTION OF ANY CONVECTION TONIGHT
AND MAINTAIN THE TREND OF DIMINISHING/VEERING WINDS OVERNIGHT.
W/SW WINDS THURSDAY MORNING WILL ONCE AGAIN BACK TOWARD THE S/SW
IN THE AFTN...WITH SPEEDS GENERALLY 15 KT OR LESS...AND SEAS 3 FT
OR LESS.
A WEAKENING COLD FRONT WILL STALL OUT OVER THE WATERS LATE FRIDAY
AND FRIDAY NIGHT...THEN DISSIPATE OVER THE WEEKEND. ATLANTIC HIGH
PRESSURE WILL THEN BUILD BACK INTO THE REGION FOR EARLY NEXT WEEK.
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW HEADLINE THRESHOLDS
THURSDAY NIGHT THROUGH MONDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FROM 11 AM TO 7 PM EDT THURSDAY FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY FROM 11 AM TO 7 PM EDT THURSDAY FOR SCZ040-
042>045-047>051.
MARINE...NONE.
&&
33Hazardous weather outlook, Aug 6, 9:03 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 903 PM EDT WED AUG 6 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-071000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 903 PM EDT WED AUG 6 2008 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...THURSDAY THROUGH FRIDAY EVENING...A COLD FRONT WILL ADVANCE INTO THE REGION...ACCOMPANIED BY A SERIES OF UPPER LEVEL DISTURBANCES. THESE FEATURES WILL PRODUCE AT LEAST SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL AND EXCESSIVE LIGHTNING. WHILE CONDITIONS MAY SUPPORT SEVERE THUNDERSTORMS AT ANY TIME THURSDAY AFTERNOON THROUGH FRIDAY...THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL LIKELY OCCUR LATE THURSDAY AFTERNOON AND THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-071000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 903 PM EDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS...THURSDAY THROUGH FRIDAY EVENING...A COLD FRONT WILL ADVANCE INTO THE REGION...ACCOMPANIED BY A SERIES OF UPPER LEVEL DISTURBANCES. THESE FEATURES WILL PRODUCE AT LEAST SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL AND EXCESSIVE LIGHTNING. WHILE CONDITIONS MAY SUPPORT SEVERE THUNDERSTORMS AT ANY TIME THURSDAY AFTERNOON THROUGH FRIDAY...THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL LIKELY OCCUR LATE THURSDAY AFTERNOON AND THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33/JHP
In the hours before
Special weather statement, Aug 6, 5:02 PM EDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 502 PM EDT WED AUG 6 2008 SCZ050-062130- CHARLESTON- 502 PM EDT WED AUG 6 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON COUNTY THROUGH 530 PM EDT... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED ABOUT OVER CHARLESTON...MOVING SOUTHEAST AT 6 MPH. AREAS IN AND AROUND CHARLESTON...JAMES ISLAND...MOUNT PLEASANT AND SULLIVANS ISLAND WILL BE IMPACTED THROUGH 530 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Aug 6, 5:09 PM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 2 N MCCLELLANVILLE 33.12N 79.46W
08/06/2008 E0.25 INCH CHARLESTON SC TRAINED SPOTTER
REPORT OF SMALL HAIL AND A FEW 1 INCH DIAMETER TREE LIMBS
DOWN.
&&
33Local storm report, Aug 6, 5:13 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HEAVY RAIN CHARLESTON 32.78N 79.94W
08/06/2008 E0.00 INCH CHARLESTON SC TRAINED SPOTTER
SPOTTER REPORTED STANDING WATER DUE TO HEAVY RAINFALL UP
TO THE BOTTOM OF CAR DOORS IN DOWNTOWN CHARLESTON NEAR
THE HOSPITALS.
&&
JHPLocal storm report, Aug 6, 6:25 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 2 ENE CHARLESTON 32.79N 79.91W
08/06/2008 M50 MPH CHARLESTON SC PUBLIC
CHARLESTON HARBOR MARINA DOCK MASTER OFFICE REPORTS A
WIND GUST TO 43 KNOTS.
&&
33Special weather statement, Aug 6, 10:49 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1049 PM EDT WED AUG 6 2008 SCZ045-070315- BERKELEY- 1049 PM EDT WED AUG 6 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BERKELEY COUNTY THROUGH 1115 PM EDT... AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR EASTERN LAKE MARION...OR ABOUT 17 MILES SOUTH OF MANNING...MOVING SOUTHEAST AT 22 MPH. AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...CROSS... EADYTOWN...SAINT STEPHEN...EASTERN LAKE MARION...AND LAKE MOULTRIE WILL BE IMPACTED THROUGH 1115 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. IF YOU ARE CAUGHT ON THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM METAL OBJECTS.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:48 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 42 min |
| Aug 7, 3:23 PM EDT | Special Marine Warning | CHS | 112 min | |
| Aug 7, 3:31 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 59 min |
| Aug 7, 3:32 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 43 min |
| Aug 7, 4:14 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 61 min |
| Aug 7, 4:34 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 56 min |
| Aug 7, 4:44 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 7, 4:55 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 50 min |
| Aug 7, 5:10 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 7, 5:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 78 min |
| Aug 7, 5:34 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 86 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.